Cold turkey?

Back again - sorry folks. So, took a five day course of prednisolone steroids from last weds to Sunday for another health issue (groan). High dose - 60mg a day. All day today I have as though I have been going cold turkey with shakes, trembles, dry mouth, thirst, horrid taste in my mouth. All this together with the additional palpitations that seem to have emerged since being on flecanide ..and then a bout of AF thrown in this afternoon/evening. GP says I was not on steroids forlong enough to have withdrawal symptoms, but I just wonder if the interaction with flec and warfarin could exacerbate it. Anyone else experienced this?

4 Replies

oldestnewest
  • I've been on flecainide for 3 years. Don't have shakes or trembles and no palpitations since I started it, but I do have a dry mouth and thirst and funny saliva, especially at night. Not a horrid taste but it's odd. Feels a bit as if I've bitten a capsule that you were supposed to swallow whole. Sense of taste is not good - don't know how bad it is, but cinnamon and fresh coriander are two things that don't really register and lots of things taste uninteresting. Adding warfarin 8 months ago hasn't made it worse.

  • I've been on Flecainide for 8 years, for the last 5 at 150mgs x 2 per day. I've been on Warfarin for 8 months and Prednisolone for 8 months, starting with a dose of 40mgs, and now dow to 10mgs. Also on Calceos (calcium and Vit D3 tablets). That's to 'treat' polymyalgia. I've also been astmatic for at least 40 years. Also taking other meds for enlarged prostate,BP, fluid retention, and the usua statin .

    I avoid 2 foods which I believe to be triggers and 1 that might be.

    My AF is largely controlled. I've had 2 x 30mins and 1 x 2hours episodes in the last 2.5 years.

    Never had the symptons you describe. My sense of smell and taste vary, but that I put down to being out of condition.

    The meds work but I need more exercise.

    Sometimes the polymyalgia causes the odd ache, or intense tiredness.

  • Theoretically if you have been on steroids for less than a month the medics say you do not need to reduce gradually as a short course will not stop your body producing its own. HOWEVER having looked after many people where a week of high dose steroids was part of their treatment every month or six weeks, many of them felt pretty rough on the first week off the steroids. Steroids give many people a "high". If you are at all concerned I would be inclined to give your GP a ring as this may or may not be due to coming of the steroids. Always complicated when you have more than one issue to deal with. Sorry you are having all this to put up with. Hope you feel better soon WendyB

  • Wendy - thank you so much for this - I was reassured by your reply. I am pretty sure it is a consequence of the course of steroids - the symptoms fit completely. The GP doesn't think so and I've had blood tests done this morning to try and find out what's going on. I guess we all react differently to all these meds and it's all a bit trying. Onwards and upwards....

You may also like...